SciELO - Scientific Electronic Library Online

 
vol.50 número4Sensibilidade e especificidade da histerossonografia nas afecções endometriais em mulheres assintomáticas pós-menopausaSepse grave e choque séptico em crianças com câncer: fatores preditores de óbito índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

Compartilhar


Revista da Associação Médica Brasileira

versão impressa ISSN 0104-4230versão On-line ISSN 1806-9282

Resumo

BALBANI, Aracy Pereira Silveira; DUARTE, Jurandir Godoy  e  MONTOVANI, Jair Cortez. Retrospective analysis of toxicity of eardrops, topical nasal and oropharyngeal medicines, documented in São Paulo, Brazil. Rev. Assoc. Med. Bras. [online]. 2004, vol.50, n.4, pp.433-438. ISSN 1806-9282.  http://dx.doi.org/10.1590/S0104-42302004000400036.

BACKGROUND: Retrospective analysis of human toxicity files involving topical medicines for treatment of upper airways diseases (eardrops, topical nasal medicines, lozenges, drops and sprays for oropharyngeal affections). METHODS: Thirty-four brands of eardrops, 48 of topical nasal medicines and 22 of tablets, lozenges and sprays for oropharyngeal affections were selected, from a total of 104 products available in Brazil. We analyzed the registries in the electronic database from the Poison Control Centre of São Paulo (CCI-Jabaquara), Brazil, for the period from January 1996 through December 2000. The cases related to selected pharmaceuticals were collected. RESULTS: 10,823 cases of human toxicity caused by medicines were voluntarily reported to CCI-Jabaquara. Topical medicines for treatment of upper airways diseases accounted for 291 cases (2.68%), from which 240 (82.5%) represented poisoning; 12 (4.1%) involved ear drops, 268 (92%), topical nasal medicines and 11 (3.9%), topical medicines for oropharyngeal affections. Among topical nasal medicines, vasoconstrictors predominated (233 cases), and among medicines for oropharyngeal affections, it was tetracaine (four cases). Considering age distribution, toxicity predominated significantly in children aged from 1 to 4 years (p=0.0003). The main causes of toxicity were: accidental intake of medicines (43%) and error in drug administration (14.8%). Hypereflexia and vomiting were the most frequent symptoms related to toxicity. CONCLUSIONS: There was significant incidence of systemic toxicity due to eardrops, topical nasal and oropharyngeal medicines in children 1 to 4 years-old, whose main cause was accidental intake of these medicines.

Palavras-chave : Otitis; Nasal obstruction; Pharyngitis; Local anesthetics; Anti-infective agents; Local, anti-inflammatory agents; Topical.

        · resumo em Português     · texto em Português     · Português ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons